Alert archive / Florida / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 9, NWS Tallahassee, FL

January 25, 20264 counties in Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 25, 2026, 1:45 PM CST for 4 counties in Florida. It was in force for 75 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 25, 2026, 1:45 PM CST (19:45 UTC)
Expired
Jan 25, 2026, 3:00 PM CST
In force
75 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Bay County, FL, Calhoun County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 31 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 25, 1:45 PM CSTTSTM WND GST 542 Wnw Miramar Beach, FLAmbient station.
Jan 25, 2:24 PM CSTTSTM WND DMGMillers Ferry, FLTree down at Stumpknocker Trail.
Jan 25, 2:57 PM CSTMARINE TSTM WIND 481 Nne Pfn-Bay County Ai, FLAmbient station.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 25, 10:49 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2026-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2026-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1033 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
443 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
1033 m²/s²
0-3 km storm-relative helicity
1257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

745 
WUUS52 KTAE 251945
SVRTAE
FLC005-013-131-133-252100-
/O.NEW.KTAE.SV.W.0009.260125T1945Z-260125T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
145 PM CST Sun Jan 25 2026

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Bay County in the Panhandle of Florida...
  Western Calhoun County in the Panhandle of Florida...
  Southern Walton County in the Panhandle of Florida...
  Southern Washington County in the Panhandle of Florida...

* Until 300 PM CST.

* At 145 PM CST, severe thunderstorms were located along a line
  extending from Eglin Air Force Base to 10 miles south of Destin,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Panama City, Lynn Haven, Panama City Beach, Callaway, Santa Rosa
  Beach, Springfield, Hiland Park, Eglin Air Force Base, Tyndall Air
  Force Base, Live Oak, Parker, Freeport, Ebro, Villa Tasso, Dirego
  Park, College Station, Gulf Resort Beach, West Panama City, Blue
  Mountain Beach, and Seaside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 600 PM CST for the Panhandle
of Florida.

&&

LAT...LON 3040 8639 3038 8633 3042 8631 3039 8626
      3040 8623 3042 8627 3043 8625 3038 8616
      3039 8611 3044 8616 3047 8613 3046 8619
      3050 8620 3048 8622 3046 8639 3063 8639
      3057 8534 3000 8569 3022 8605 3031 8639
TIME...MOT...LOC 1945Z 267DEG 37KT 3059 8631 3024 8647 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

58-REESE
1 follow-up statement
288 
WWUS52 KTAE 252031 RRA
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
231 PM CST Sun Jan 25 2026

FLC005-013-131-133-252100-
/O.CON.KTAE.SV.W.0009.000000T0000Z-260125T2100Z/
Bay FL-Calhoun FL-Walton FL-Washington FL-
231 PM CST Sun Jan 25 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR BAY...WESTERN CALHOUN...SOUTHEASTERN WALTON AND SOUTHERN
WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA...

At 231 PM CST, severe thunderstorms were located along a line
extending from near Vernon to 6 miles northwest of Panama City Beach,
moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Live Oak, Parker, Ebro, Dirego
Park, College Station, Gulf Resort Beach, West Panama City, Bahama
Beach, Holmes Valley, Millers Ferry, Bennett, Porter Lake, and
Brannonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 PM CST for the Panhandle
of Florida.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3046 8592 3060 8591 3057 8534 3000 8569
      3022 8605
TIME...MOT...LOC 2031Z 267DEG 37KT 3061 8579 3026 8595 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

58-REESE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 12:34 PM CST, 1 hour 11 minutes earlier. Its key messages:

  • Issued at 121 PM EST Sun Jan 25 2026
  • Tornado Watch in effect through 7PM EST/ 6PM CST for Southeast Alabama, Southwest Georgia, and Florida Panhandle.
  • There is Slight Risk (Level 2 of 5) for severe weather this afternoon and evening for most of the area. Damaging wind gusts and a few tornadoes are the main threats. Have multiple ways to receive warnings today.
  • Bitterly cold temperatures and wind chills are expected much of the week. Lows will be in the teens and 20s for most of the week beginning Monday night. Wind chills in the teens and 20s will be common. Protect the 4 Ps during this prolonged, dangerous cold event.
  • Hazardous marine conditions will develop today. Small Craft Advisories continue into early next week. There is a medium chance (30-50%) of gale force gusts Monday afternoon and Monday night. Small craft operators should alter plans to avoid hazardous conditions.
Area forecast discussion, Jan 25, 12:34 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
134 PM EST Sun Jan 25 2026

...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...

.KEY MESSAGES...
Issued at 121 PM EST Sun Jan 25 2026

- Tornado Watch in effect through 7PM EST/ 6PM CST for Southeast
  Alabama, Southwest Georgia, and Florida Panhandle.

- There is Slight Risk (Level 2 of 5) for severe weather this
  afternoon and evening for most of the area. Damaging wind gusts
  and a few tornadoes are the main threats. Have multiple ways
  to receive warnings today.

- Bitterly cold temperatures and wind chills are expected much of
  the week. Lows will be in the teens and 20s for most of the week
  beginning Monday night. Wind chills in the teens and 20s will be
  common. Protect the 4 Ps during this prolonged, dangerous cold
  event.

- Hazardous marine conditions will develop today. Small Craft
  Advisories continue into early next week. There is a medium
  chance (30-50%) of gale force gusts Monday afternoon and Monday
  night. Small craft operators should alter plans to avoid
  hazardous conditions.

&&

.SHORT TERM...
(This Evening through Monday night)
Issued at 121 PM EST Sun Jan 25 2026

A line of showers and thunderstorms is approaching the region
from our west and northwest ahead of a strong cold front. These
storms can be severe with damaging gusty winds up to 70 mph and
possible tornadoes. The low-level jet forecast to be 40-55kts will
be conducive for the severe potential, along with bulk shear
around 50kts. Discrete storms ahead of the main line have the
potential for rotation, given the curved hodographs that we're
seeing. Additionally, the main line may contain QLCS tornadoes.
The SPC has placed a Slight Risk (level 2 of 5) for the majority
of the region, excluding the extreme SE Big Bend, for severe
storms today through this evening. There is a Tornado Watch in
effect through 7pm EST for SE Alabama, much of SW Georgia and the
Eastern Florida Panhandle. Again, the main hazards for today will
be damaging wind gusts up to 70 mph and a few tornadoes. Behind
the line of storms, some light showers will be possible for a few
hours after the storms end.

Due to the tightened pressure gradient and the strong LLJ, it
will be windy, even outside of any thunderstorms. Wind gusts of
30-45 mph are expected and a Wind Advisory is in effect through
6PM EST/ 5PM CST from Panama City to Tifton northwestward. This is
where the likelihood of experiencing gusts above 40 mph is
greatest.

Immediately behind the line of storms, the cold front will push
through with a sharp change in wind direction from the northwest.
Temperatures will also start falling rapidly through the night.
Monday morning, temperatures will range from the mid-upper 20s
from the northwest to the mid 50s in the extreme southeast Big
Bend as the front will not have completed its passage through the
region by daybreak. Wind chills Monday morning for our
northwestern counties will be in the upper teens to low 20s. A
Cold Weather Advisory has been issued for much of the Florida
Panhandle, southwest Georgia, and southeast Alabama for early
Monday morning to highlight the potentially hazardous wind chills.

During the day Monday, temperatures will warm a little but will
struggle to reach 50 degrees for most of the region except the
southeast Big Bend which will only be beginning the effects of the
cold front and the rush of cold air. It will also be breezy
through the day with sustained winds around 10-15 mph with gusts
around 20- 25 mph, which will keep the wind chills in the 30s to
low 40s for most of the region through the day. Actual
temperatures will be in the 40s to 50s for Monday's high.

Monday night will be dangerously cold with lows in the low 20s as
arctic air settles over the region. Extreme Cold Watches have
been issued from Albany to Tallahassee westward for Monday night.
As winds will still be elevated Monday night, wind chills are
forecast to range from 9 to 19 across the CWA. A (Hard) Freeze
Watch is also in effect for the entire CWA for Monday night
through Tuesday morning.

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 121 PM EST Sun Jan 25 2026

For the long term, well below normal temperatures are expected
through the week. High temperatures will range from the 40s for SE
Alabama and SW Georgia. Temps will be in the low 50s along the
immediate coast and SE FL Big Bend. Overnight lows will be frigid
with temperatures in the 20s each night. Further (Hard) Freeze
Watches and Cold Weather Advisories are possible for inland
regions through the rest of the upcoming week.

Everyone should protect the 4 Ps this week: People, Pets, Plants,
Pipes. Given this is a prolonged cold event, there may be extra
stress on those that do not have access to heat and also on
exposed plumbing.

Later in the week, a shortwave trough approaches the region by
Wednesday into Thursday that could bring our next chance for
showers and thunderstorms with cold temperatures to follow after.
The models have not been consistent as of yet, so there is a high
amount of uncertainty regarding possible impacts. We will monitor
as models become more concise.

&&

.AVIATION...
(18Z TAFS)
Issued at 121 PM EST Sun Jan 25 2026

A very messy set of TAFs for this cycle. Widespread low stratus
with embedded fog/mist is ongoing across most terminals early this
aftn ahead of an approaching squall and attendant cold front.
Overall, expect poor flt conds from reduced cigs/vsbys, gusty
winds, and thunderstorms. Some storms may become severe invof
ECP/DHN/ABY where tempo groups are in place for +TSRA. Southerly
winds switch out of the NW following frontal passage tonight with
cigs lowering down to IFR levels or perhaps lower. Slow
improvement expected tmrw.

&&

.MARINE...
Issued at 121 PM EST Sun Jan 25 2026

Strengthening southerly winds as a stationary front lifts
northwards ahead of a strong cold front. Additionally, patchy
dense fog will persist this afternoon in Apalachee Bay. There is a
high chance of showers and storms, some of which may be strong to
potentially severe with strong winds and waterspouts. Winds
become northwesterly in the wake of the front tonight into Monday
with a medium chance of gale force gusts. Strong northerly breezes
continue through Monday night, subsiding during the day Tuesday.
Winds freshen again late in the week as another cold front moves
south through the marine area.

&&

.FIRE WEATHER...
Issued at 121 PM EST Sun Jan 25 2026

Moderate to high dispersions this afternoon for areas along and
south of I-10 in the FL panhandle, then along the I-10/I-75
corridor prior to the arrival of showers and thunderstorms this
afternoon and evening. The squall line will bring strong gusty
winds up to 70 mph and potentially a few tornadoes. The cold front
will clear the region by Monday morning with frigid temperatures
in its wake. Transport winds on Monday will be elevated around
20-30 mph with good to high dispersions for the afternoon. MinRHs
will be in the 30s- 40s percent for Monday. Tuesday will also be
cold but, winds will lessen. However, MinRHs will be critically
low for the Florida Big Bend, and low 30s into the upper 20s
elsewhere.

&&

.HYDROLOGY...
Issued at 121 PM EST Sun Jan 25 2026

Rainfall totals will range from an inch across the Wiregrass to
under a quarter inch in the southeast Big Bend. Localized
reasonable high-end totals (90th percentile) may reach 2 inches up
in southeast Alabama. While welcomed rain, this won't be enough
to cause flooding concerns or provide much drought relief.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   37  49  24  48 /  80   0   0   0
Panama City   32  48  25  48 /  80   0   0   0
Dothan        29  43  20  45 /  70   0   0   0
Albany        32  45  19  45 /  90   0   0   0
Valdosta      39  50  21  47 /  90   0   0   0
Cross City    48  62  25  51 /  80  10   0   0
Apalachicola  37  49  27  47 /  70   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EST /5 PM CST/ this evening for
     FLZ007>013-016-108-112-326.

     Cold Weather Advisory from 3 AM to 9 AM CST Monday for
     FLZ007>013-108-112.

     Extreme Cold Watch from Monday evening through Tuesday morning
     for FLZ007>017-027-108-112-114-115-127-326-426.

     Freeze Watch from Monday evening through Tuesday morning for
     FLZ007>019-027>029-034-108-112-114-115-118-127-128-134-326-
     426.

     High Rip Current Risk through late Monday night for FLZ108-112-
     114-115.

GA...Wind Advisory until 6 PM EST this evening for GAZ120>129-142>146-
     155>157.

     Cold Weather Advisory from 4 AM to 10 AM EST Monday for
     GAZ120>124-142-143-155.

     Extreme Cold Watch from Monday evening through Tuesday morning
     for GAZ120>126-142>145-155>157.

     Freeze Watch from Monday evening through Tuesday morning for
     GAZ120>131-142>148-155>161.

AL...Wind Advisory until 5 PM CST this afternoon for ALZ065>069.

     Cold Weather Advisory from 3 AM to 9 AM CST Monday for
     ALZ065>069.

     Extreme Cold Watch from Monday evening through Tuesday morning
     for ALZ065>069.

     Freeze Watch from Monday evening through Tuesday morning for
     ALZ065>069.

GM...Dense Fog Advisory until 7 PM EST this evening for GMZ730-755-
     765-775.

     Small Craft Advisory from 3 AM Monday to 1 PM EST Tuesday for
     GMZ730-755-765-775.

     Small Craft Advisory until 9 PM CST Monday for GMZ735.

     Small Craft Advisory until noon CST Tuesday for GMZ751-752-770-
     772.

&&

SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...IG3
MARINE...Montgomery
FIRE WEATHER...Montgomery
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Jan 25, 1:10 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
210 PM EST Sun Jan 25 2026

GAZ120>122-251945-
Quitman GA-Randolph GA-Clay GA-
210 PM EST Sun Jan 25 2026

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CLAY...CENTRAL
RANDOLPH AND QUITMAN COUNTIES THROUGH 245 PM EST...

At 210 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Lumpkin to near Lakepoint
Resort State Park to near Osco to Texasville. Movement was east at 50
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Gaines, Cuthbert, Georgetown, Wire Bridge, Walter F George Lake,
Bonapartes Retreat, Standleys Store, Watson Crossroads, Crossroads,
Ricks Place, Pecan, Hatcher, Morris, Jones Crossing, Bethel,
Benevolence, Springvale, Cotton Hill, Fort Gaines-Clay Airport, and
Wades.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 700 PM EST for southeastern
Alabama...and southwestern Georgia.

&&

LAT...LON 3197 8495 3197 8496 3194 8496 3192 8491
      3193 8480 3192 8480 3192 8460 3185 8460
      3183 8462 3159 8504 3159 8506 3162 8506
      3164 8509 3166 8508 3170 8513 3174 8512
      3178 8514 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 1910Z 258DEG 45KT 3212 8497 3196 8503 3182 8520 3172
8540

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

21-HANER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 12:01 AM CSTCold Weather AdvisoryTAEBay, Calhoun, Holmes, Jackson, Walton, Washington33 hr
Jan 25, 12:01 AM CSTExtreme Cold WatchTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more24 hr
Jan 25, 12:01 AM CSTFreeze WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 11 more24 hr
Jan 25, 8:30 AM CSTMarine Dense Fog AdvisoryTAE10 hr
Jan 25, 9:51 AM CSTDense Fog AdvisoryTAEGadsden, Jefferson, Leon, Wakulla2 hr
Jan 25, 1:04 PM CSTSevere Thunderstorm WarningTAEHolmes, Walton41 min
Jan 25, 1:24 PM CSTTornado WarningTAEHolmes, Walton36 min
Jan 25, 1:36 PM CSTSevere Thunderstorm WarningTAEHolmes, Jackson, Walton, Washington54 min
Jan 25, 1:43 PM CSTSpecial Marine WarningTAE3 hr
Jan 25, 1:52 PM CSTTornado WarningTAEHolmes, Washington38 min
Jan 25, 2:24 PM CSTSevere Thunderstorm WarningTAECalhoun, Holmes, Jackson, Walton, Washington66 min
Jan 25, 2:43 PM CSTTornado WarningTAEBay, Washington11 min
Jan 25, 2:53 PM CSTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Jackson, Washington52 min
Jan 25, 3:22 PM CSTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty38 min
Jan 25, 3:28 PM CSTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Gulf, Liberty47 min
Jan 25, 3:55 PM CSTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon65 min
Jan 25, 4:07 PM CSTSpecial Weather StatementTAEGadsden, Liberty53 min

Nearby

Severe Thunderstorm Warnings in Florida, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.